Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 6, 2014, 12:37 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 12:37 PM MST (19:37 UTC)
- Expired
- Jul 6, 2014, 1:00 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 69 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WUUS55 KFGZ 061937 SVRFGZ AZC005-025-062000- /O.NEW.KFGZ.SV.W.0005.140706T1937Z-140706T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1237 PM MST SUN JUL 6 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 100 PM MST * AT 1236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST FORK OF OAK CREEK...OR 11 MILES NORTH OF SEDONA...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNIPINE RESORT...GARLAND'S OAK CREEK LODGE AND SLIDE ROCK STATE PARK THIS STORM MAY ALSO PRODUCE HEAVY RAIN RESULTING IN FLASH FLOODING. LAT...LON 3485 11180 3502 11196 3514 11173 3500 11159 TIME...MOT...LOC 1937Z 052DEG 10KT 3502 11175 $$ DB
2 follow-up statements
807 WWUS55 KFGZ 061949 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1249 PM MST SUN JUL 6 2014 AZC005-025-062000- /O.CON.KFGZ.SV.W.0005.000000T0000Z-140706T2000Z/ YAVAPAI AZ-COCONINO AZ- 1249 PM MST SUN JUL 6 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MST FOR SOUTH CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES... AT 1245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST FORK OF OAK CREEK...OR 10 MILES NORTH OF SEDONA...MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNIPINE RESORT...GARLAND'S OAK CREEK LODGE...SLIDE ROCK STATE PARK...MILEPOST 380 ON HWY 89 A AND MANZANITA CAMPGROUND LAT...LON 3485 11180 3502 11196 3514 11173 3500 11159 TIME...MOT...LOC 1949Z 052DEG 10KT 3500 11178 $$ DB
265 WWUS55 KFGZ 061956 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1256 PM MST SUN JUL 6 2014 AZC005-025-062005- /O.EXP.KFGZ.SV.W.0005.000000T0000Z-140706T2000Z/ YAVAPAI AZ-COCONINO AZ- 1256 PM MST SUN JUL 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES HAS EXPIRED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING OVER OAK CREEK HAS WEAKENED. HOWEVER THE STORM IS STILL PRODUCING HEAVY RAIN AND SMALL HAIL WHICH MAY CAUSE LOCAL RISES ON AREA CREEKS AND STREAMS. LAT...LON 3485 11180 3502 11196 3514 11173 3500 11159 TIME...MOT...LOC 1955Z 052DEG 10KT 3499 11180 $$ DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:30 AM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 6, 9:30 AM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN JUL 6 2014 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY...WITH SOME STORMS PRODUCING LOCALLY HEAVY RAIN. && .DISCUSSION...A VERY MOIST AND UNSTABLE AIR MASS RESIDES ACROSS AZ TODAY. PRECIPITABLE WATER /PW/ WAS 1.05 INCHES THIS MORNING WHICH IS IN THE 95TH PERCENTILE. THE 12Z SOUNDING ALSO HAD ABUNDANT INSTABILITY WITH A MIXED PARCEL SHOWING AROUND 700 TO 800 J/KG OF CAPE AND IS ABOUT THE 80TH PERCENTILE. THE COMBINATION OF VERY HIGH PW AND LARGE INSTABILITY WILL LIKELY RESULT IN MODERATE TO STRONG THUNDERSTORMS TODAY CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAINFALL. LARGE SCALE CIRCULATION THIS MORNING SHOWS AN ANTICYCLONE OVER THE SOUTHERN GREAT BASIN WHICH IS PRODUCING A LIGHT EASTERLY FLOW ACROSS NRN AZ. GIVEN THIS SETUP EXPECT STORMS TO FORM ON THE HIGHER TERRAIN OF OF NRN AZ THEN SLOWLY MOVE WESTWARD INTO THE LOWER ELEVATIONS LATER THIS AFTERNOON AND THIS EVENING. WITH THE WEAK STEERING FLOW ALOFT STORM MOTION WILL PROBABLY BE DRIVEN IN PART BY OUTFLOWS. WITH SLOW MOVING STORMS...THE MAIN THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL WITH THE POSSIBILITY OF FLOODING. MODELS INDICATE A CONTINUATION OF THE PATTERN WITH DAILY SHOWERS AND THUNDERSTORMS ACROSS NRN AZ FOR THE NEXT SEVERAL DAYS. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT INCREASING CLOUD THIS MORNING WITH BASES 5-7KFT AGL. SCT TO NMRS SHRA/TSRA DEVELOPING WITH ISOLD +TSRA THROUGH 03Z MONDAY. PRECIP COVERAGE DECREASING SLOWLY THIS EVENING. PSBL MVFR/IFR VSBY/CIGS IN HEAVIER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE AREA. WIDESPREAD AND FREQUENT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...SOME STORMS PRODUCING LOCALLY HEAVY RAIN. TUESDAY THROUGH THURSDAY...AMPLE MOISTURE WILL REMAIN IN PLACE OVER ARIZONA. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH A CONTINUED CHANCE OF LOCALLY HEAVY RAIN. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB AVIATION.......DL FIRE WEATHER...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 6, 10:00 AM MST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN JUL 6 2014 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS ARIZONA TODAY. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING ACROSS THE HIGHER TERRAIN AND MOVE TOWARDS LOWER ELEVATIONS THIS AFTERNOON AND EVENING. STEERING WINDS ALOFT ARE WEAK TODAY AND STORMS WILL BE SLOW MOVING THUS THERE IS AN ENHANCED THREAT OF LOCALLY HEAVY RAIN AND FLOODING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT AN ACTIVE PERIOD OF DAILY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEK...WITH AN ENHANCED THREAT OF LOCALIZED FLOODING DUE TO OCCASIONALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:10 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Jul 5, 6:00 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 30 min |
| Jul 5, 6:39 PM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 3 hr |
| Jul 6, 12:17 PM MST | Areal Flood Advisory | FGZ | Coconino | 88 min |
| Jul 6, 12:59 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 6, 2:22 PM MST | Special Weather Statement | FGZ | Yavapai | 38 min |
| Jul 6, 2:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 65 min |
| Jul 6, 4:48 PM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.